MAUDE Adverse Event Report: ZIMMER BIOMET, INC. STEM EXTENSION STRAIGHT SPLINED UNCEMENTED 11 MM DIAMETER +135 MM LENGTH; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. STEM EXTENSION STRAIGHT SPLINED UNCEMENTED 11 MM DIAMETER +135 MM LENGTH; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Fall (1848)
Date of Event 08/26/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Implant date: 2020.The device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch will be submitted.
 
Event or Problem Description
It was reported that the patient underwent a revision surgery.Approximately 2 years post implantation, the patient was revised after a fall.The stem broke at the stem/tibial connection.Attempts have been made and no further information has been provided.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.H6: proposed component code: mechanical g4 - stem.Visual examination of the provided pictures identified implant was explanted and stem was fracture at the junction with tibial plate.The device history record was reviewed and no discrepancies relevant to the reported event were found.A definitive root cause cannot be determined.Per package insert, fracture of the implant was known adverse effect of the system.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
STEM EXTENSION STRAIGHT SPLINED UNCEMENTED 11 MM DIAMETER +135 MM LENGTH
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key15429146
Report Number0001822565-2022-02697
Device Sequence Number12638022
Product Code JWH
UDI-Device Identifier00887868249778
UDI-Public(01)00887868249778(17)290831(10)64523160
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K191625
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number42560113511
Device Lot Number64523160
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/29/2022
Supplement Date Received by Manufacturer09/23/2022
Initial Report FDA Received Date09/15/2022
Supplement Report FDA Received Date09/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/06/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age52 YR
Patient SexFemale